Diabetes Home > NovoLog Overdose
Not eating after taking your dosage can result in an overdose of NovoLog (insulin aspart). Overdose symptoms may include extreme hunger, blurred vision, cold sweats, and shakiness. Some of the more severe symptoms of low blood sugar include difficulty speaking, loss of consciousness, and seizures. Treatment for a NovoLog overdose will involve supportive care (treating the symptoms that occur as a result of the overdose).
NovoLog® (insulin aspart) is a rapid-acting form of insulin. As with any medication, it is possible to take too much NovoLog. As with all insulins, an overdose with NovoLog can be life-threatening. The specific effects of a NovoLog overdose may vary, depending on a number of factors, including the NovoLog dosage, dietary or exercise changes, and whether NovoLog was taken with any other medications or substances.
An overdose of NovoLog can be caused by several factors, including misjudging how much insulin is needed for a particular meal. Also, not eating after taking a dose of NovoLog may result in an overdose, since NovoLog is designed to control blood sugar after a meal. A NovoLog overdose can cause low blood sugar levels (hypoglycemia), which can be quite dangerous. Some of the early symptoms of low blood sugar include:
- Extreme hunger
- Cold sweats
- Blurry vision.
More severe symptoms include:
- Loss of coordination
- Difficulty speaking
- Loss of consciousness
- Changes in behavior, such as irritability
- Loss of life.
You may find that you have your own unique set of low blood sugar symptoms. Any time you suspect you have low blood sugar levels, make sure to take immediate action. Also, it is a good idea to let others around you know how to spot your particular signs of low blood sugar (and how to react), since you may be too confused (due to low blood sugar) to recognize the signs and respond adequately.
A NovoLog overdose can also cause low blood potassium (hypokalemia), especially when given by IV.